Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 26, 2021Cheatham County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 26, 2021, 7:28 PM CDT for Cheatham County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 7:28 PM CDT (00:28 UTC)
Expired
Aug 26, 2021, 8:15 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
40

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS84 KOHX 270028
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
728 PM CDT Thu Aug 26 2021
 
TNZ026-027-270115-
Davidson TN-Cheatham TN-
728 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Davidson and northeastern Cheatham Counties through 815 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving northwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Ashland City, Coopertown, Joelton, Whites Creek, Beaman Park and
Bells Bend.

This includes the following highways...
 Interstate 40 between mile markers 201 and 207.
 Interstate 65 near mile marker 85, and between mile markers 88 and
91.
 Interstate 24 between mile markers 29 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 8688 3637 8686 3638 8686 3625 8673
      3611 8687 3624 8713 3637 8699 3637 8697
      3638 8696 3638 8694 3639 8694 3638 8693
      3639 8689
TIME...MOT...LOC 0027Z 131DEG 6KT 3623 8687 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 26, 6:19 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 26, 6:19 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
619 PM CDT Thu Aug 26 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Upper high that was firmly entrenched across the central plains
yesterday has weakened considerably. Meanwhile, upper high
development is now commencing off the southern Atlantic coast. A
ridge weakness is now more apparent across the mid state and we are
seeing some isol to sct convection across the Plateau area at this
time. Will need to include a pre evening period to address the
storms as they should not last very long beyond late this afternoon.
Quite warm again today with mid 90s for a good portion of the area.
Partly cloudy skies for this evening, then becoming mostly clear.
Some patchy fog will be possible late.

On Friday, that upper high off the Atlantic coast will strengthen
with ridging stretching westward toward the mid state by afternoon.
With just enough moisture attempting to undercut, will include just
20 pops for most areas. The ridging influence will strengthen even
more on Saturday with only 20 pops in the afternoon.

Near term temps look like highs in the lower 90s with lows in the
lower 70s. Heat index values look like they max out around 100 for
the next two afternoons.

In the ext fcst, we'll need to turn our eyes to the tropics. More
specifically, the Caribbean sea where a tropical disturbance has
been gaining strength just to the southwest of Jamaica. This feature
is expected to strengthen and reach depressions status and possibly
stronger as it moves northwest across western Cuba and then reaches
the Gulf of Mexico Friday night. GFS and Euro solutions are both in
agreement with strengthening as it moves northwest across the Gulf,
making landfall near the Louisiana coast sometime on Sunday.  From
there, current data suggests the storm will reach into western TN
late Mon nt/Tuesday and then move across middle TN. Rainfall amounts
of up to several inches will be possible if this current track
holds. As you may know, there is a ton of uncertainty as to the
exact track, timing and strength of this upcoming tropical system.
At any rate, for the fcst, pops will max out on Tuesday and Tuesday
night and will be in the likely category. Otw, lower pops can be
expected on the Sun and Mon periphery. Pops will dwindle down to
just 20 percent by Thursday as ridging builds back in.

For the ext temps, highs Sunday and Monday will be near 90. Then
highs will cool down into the mid 80s as the added tropical
moisture arrives. Low temps looking steady state with lower 70s.

&&

.AVIATION...
00Z TAF DISCUSSION.

A little MVFR to IFR fog around sunrise Friday, otherwise VFR
conditions are expected for this next TAF cycle. TS possible
again Friday afternoon/evening, however not widespread enough for
inclusion at this time. Winds will be light and southerly on
Friday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........Unger

In the hours before

Special weather statement, Aug 26, 2:33 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
233 PM CDT Thu Aug 26 2021

TNZ078>080-262015-
Van Buren TN-Grundy TN-Warren TN-
233 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and north central Grundy Counties through 315 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of McMinnville, moving northeast at 8 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McMinnville, Spencer and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3574 8527 3572 8533 3572 8527 3562 8537
      3553 8558 3553 8561 3547 8572 3564 8584
      3580 8554 3579 8552 3582 8552 3581 8541
      3580 8537 3580 8527 3578 8527 3578 8526
TIME...MOT...LOC 1932Z 239DEG 40KT 3561 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FB
Special weather statement, Aug 26, 6:23 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 PM CDT Thu Aug 26 2021

TNZ007-270000-
Robertson TN-
623 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of central Robertson
County through 700 PM CDT...

At 623 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greenbrier, or near Springfield, moving northwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Coopertown,
Ridgetop, Cross Plains and Orlinda.

This includes Interstate 65 between mile markers 105 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 8664 3648 8664 3643 8669 3641 8669
      3642 8675 3639 8677 3639 8678 3636 8679
      3636 8680 3637 8686 3638 8686 3638 8687
      3639 8689 3638 8691 3642 8705 3665 8688
      3665 8683
TIME...MOT...LOC 2323Z 121DEG 5KT 3646 8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 26, 6:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
647 PM CDT Thu Aug 26 2021

TNZ027-270015-
Davidson TN-
647 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of central Davidson
County through 715 PM CDT...

At 647 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nashville. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Forest Hills, Belle Meade, Joelton, Berry Hill, Beaman
Park, Bells Bend and Whites Creek.

This includes the following highways...
 Interstate 40 between mile markers 201 and 211.
 Interstate 65 between mile markers 81 and 93.
 Interstate 24 between mile markers 32 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3637 8688 3637 8686 3638 8686 3637 8685
      3635 8682 3636 8680 3620 8667 3608 8684
      3618 8699 3624 8698 3633 8692 3637 8691
      3639 8691 3639 8689
TIME...MOT...LOC 2347Z 141DEG 3KT 3619 8682

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 26, 7:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
728 PM CDT Thu Aug 26 2021

TNZ026-027-270115-
Davidson TN-Cheatham TN-
728 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northwestern
Davidson and northeastern Cheatham Counties through 815 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving northwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland City, Coopertown, Joelton, Whites Creek, Beaman Park and
Bells Bend.

This includes the following highways...
 Interstate 40 between mile markers 201 and 207.
 Interstate 65 near mile marker 85, and between mile markers 88 and
91.
 Interstate 24 between mile markers 29 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 8688 3637 8686 3638 8686 3625 8673
      3611 8687 3624 8713 3637 8699 3637 8697
      3638 8696 3638 8694 3639 8694 3638 8693
      3639 8689
TIME...MOT...LOC 0027Z 131DEG 6KT 3623 8687

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:11 PM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner64 min
Aug 27, 2:29 AM CDTAreal Flood AdvisoryOHXMontgomery98 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.